Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from advanced renal carcinoma. Getting unbearable pain. What is the side effects of a evertor medicine?

Dear doctors, Kindly explain me the side effects of a cancer medicine EVERTOR, as my aunt is taking this tablet for past 8 months (10mg, one per day). She is suffering from advanced renal carcinoma (one of the kidney has removed 5 yrs before).It has been spread to the ribs and sternum since 2 years. And now she cant bear the pain in the abdomen area. Urinary bladder blockage is there. But every tests results shows normal. Can you explain the reason for the unbearable pain and the side effects of the above mentioned drug. Hoping for a reply. May god bless you..
Asked On : Sat, 16 Jun 2012
Answers:  1 Views:  293
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Urologist 's  Response

It is sad to note that your aunt is going through an advanced stage of metastatic renal cell cancer.

Evertor (Everolimus) is a mTOR inhibitor drug which is known to control the disease after first line drugs like sunitinib & pazopanib fail to act on the disease.

The drug is reasonably toxic in the sense it has multi-organ side effect profile but most of these side effects are not very severe.

There are tips to manage side effects well of this drug which you can go through in the following link.

More concerning in your aunt's case however is that the disease seems to be progressing despite everolimus therapy as she has persistent/worsening symptoms.

The gross disease present in her would cause the pain she is having at the moment as the tumor tends to involve the surrounding organs.

I cannot reason out why she has urinary blockage though. i recommend you to consult a Uro-oncologist or a urologist to ensure she is not in renal failure causing decreased urinary output.

Her pain can be managed better after her doctor ascertains the exact cause of pain. Palliative/pain management specialists are available who could mix/match medications to keep her comfortable with minimal residual pain and minimal side effects. Nerve blocks, palliative radiation(4-8 doses), angio-embolization and radio-pharmaceutical therapy (with strotium, samarium) can be employed after careful consideration of your aunt's needs.

the urgent need of the hour though is to make sure Everolimus is working on her. if not, she should be considered for treatment with other drugs like Temsirolimus or Bevacizumab with interferons.

I feel that she truly is an advanced metastatic cancer patient with limited options left but i strongly believe we could palliate her symptoms to a large extent to offer her good quality of life as long as she is around.

Best Wishes,


Answered: Mon, 6 May 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor